Other Articles
April 13, 1940


JAMA. 1940;114(15):1478. doi:10.1001/jama.1940.02810150064024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


To the Editor:—  In connection with the article "The Effect of Sulfonamide Derivatives on Airplane Pilots" appearing on page 1237 of the Sept. 23, 1939, issue of The Journal, the Medical Section of the Civil Aeronautics Authority has the record of an airplane accident regarded by it as being due to the effects of sulfanilamide ingested by the pilot. It is believed that this may have been the contributing factor in other accidents and that aircraft pilots are not sufficiently familiar with the possible effects of this and similar drugs.Presumably, physicians prescribing sulfanilamide and related drugs are aware of such effects and caution patients whom they know to be aircraft pilots regarding the danger of piloting while using these drugs, yet many persons flying only for pleasure may seek medical advice without informing the physician of their piloting activity. Also these drugs are used for self medication without being

First Page Preview View Large
First page PDF preview
First page PDF preview